Delaware, 2012

Flood in Delaware, January 12, 2012

January 12, 2012 · NWS PHI · 1 event in 1 county or zone

Rain, which fell heavy at times overnight on the 11th produced poor drainage flooding as well as moderate flooding along the Christina River. Event precipitation totals averaged 1 to 2 inches with some of the highest amounts in the headwater regions of the Christina River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Rain, which fell heavy at times overnight on the 11th produced poor drainage flooding as well as moderate flooding along the Christina River. Event precipitation totals averaged 1 to 2 inches with some of the highest amounts in the headwater regions of the Christina River. The steady rain began during the early evening of the 11th, fell heavy at times between 11 p.m. EST on the 11th and 5 a.m. EST on the 12th. The steady rain ended around 7 a.m. EST on the 12th. The rain was caused by a low pressure system that moved from the Tennessee Valley on the morning of the 11th into Lake Erie on the morning of the 12th. A secondary low pressure system developed over the Carolinas on the evening of the 11th and moved through northern Delaware around 7 a.m. EST on the 12th. This secondary low pressure system helped enhance the moist flow from the Atlantic Ocean.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 12, 4:03 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 12, 4:03 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 AM EST THU JAN 12 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL BE SHIFTING TO OUR NORTHEAST TODAY,
WITH A SECONDARY STORM OVER THE GREAT LAKES. THIS SECONDARY LOW WILL
SWEEP A POTENT COLD FRONT ACROSS OUR AREA LATE TONIGHT AND EARLY
FRIDAY MORNING. AS HIGH PRESSURE MOVES ACROSS THE SOUTHERN STATES,
ANOTHER COLD FRONT WILL TEND TO SLIDE ACROSS OUR AREA SATURDAY NIGHT
INTO SUNDAY. HIGH PRESSURE THEN SETTLES ACROSS OUR REGION LATER
SUNDAY INTO MONDAY, BEFORE SHIFTING TO THE EAST. A WARM FRONT MAY
LIFT JUST TO OUR NORTHWEST LATER MONDAY, BEFORE ANOTHER COLD FRONT
ARRIVES FROM THE WEST TUESDAY. THIS COLD FRONT SHOULD BE WELL OFF
THE COAST WEDNESDAY WITH HIGH PRESSURE ARRIVING IN ITS WAKE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MID LEVEL LOW THAT WAS LOCATED OVER VIRGINIA EARLY THIS MORNING
WILL LIFT NORTHEASTWARD OVER EASTERN PENNSYLVANIA THIS MORNING
BEFORE REACHING NORTHERN NEW ENGLAND LATE THIS AFTERNOON. THE
SURFACE LOW WILL REMAIN A BIT TO THE EAST OF THE MID LEVEL FEATURE
THROUGH THE DAY.

THE SURFACE LOW WILL PULL A FRONTAL BOUNDARY THROUGH OUR REGION FROM
SOUTH TO NORTH DURING THE COURSE OF THE MORNING. ONCE THE FRONT
PASSES, THE CHANCE FOR RAIN WILL DIMINISH QUICKLY WITH SOME BREAKS
IN THE CLOUD COVER EVENTUALLY DEVELOPING.

WITH THE MAIN MOISTURE FEED OFF THE OCEAN LIFTING INTO NEW YORK AND
NEW ENGLAND SHORTLY AFTER DAYBREAK, THE POTENTIAL FOR HEAVY RAIN
WILL COME TO AN END IN OUR REGION. ALSO, WE WILL CONTINUE TO MENTION
A SLIGHT CHANCE OF THUNDERSTORMS, MAINLY OVER THE COASTAL PLAIN,
UNTIL AROUND DAYBREAK.

A MILD AIR MASS WILL FOLLOW THE FRONTAL PASSAGE FOR TODAY. WITH A
SOUTHWEST WIND, AFTERNOON TEMPERATURES ARE FORECAST TO RISE WELL
INTO THE 50S IN OUR CENTRAL COUNTIES AND INTO THE LOWER 60S IN THE
SOUTH. IN OUR NORTHERN COUNTIES, AFTERNOON TEMPERATURES SHOULD BE
MAINLY IN THE UPPER 40S AND LOWER 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
MILD TEMPERATURES SHOULD CONTINUE INTO THE EVENING AND MUCH OF THE
OVERNIGHT PERIOD. HOWEVER, A STRONG COLD FRONT FROM THE WEST IS
FORECAST TO MOVE ACROSS OUR REGION IN THE 300 AM TO 600 AM TIME
FRAME.

LITTLE OR NO PRECIPITATION IS EXPECTED BEFORE MIDNIGHT. HOWEVER,
RAIN SHOWERS ARE FORECAST TO AFFECT EASTERN PENNSYLVANIA,
NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY AHEAD OF THE FRONT AS
WELL AS IN THE VICINITY OF THE BOUNDARY. THE EXPECTED TEMPERATURE
PROFILES SUGGEST MAINLY RAIN SHOWERS UNTIL THE FRONT PASSES.
AFTERWARD, THE RAIN MAY MIX WITH OR CHANGE TO SNOW IN PARTS OF
EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY WITH THE
INITIAL SURGE OF COLD AIR. ANY SNOWFALL WILL BE RELATIVELY BRIEF,
WITH LITTLE OR NO ACCUMULATION ANTICIPATED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THIS TIME FRAME LOOKS TO START OUT ACTIVE AS A SHARP COLD FRONT
SWEEPS ACROSS THE AREA EARLY FRIDAY. THIS MAY RESULT IN AREAS OF
RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS BEFORE
TAPERING OFF EARLY. THIS SHOULD BE QUICKLY TRANSLATING TO OUR EAST
FRIDAY MORNING, THEREFORE WILL REFLECT THIS WITH THE POPS. AN
UPPER-LEVEL TROUGH THEN BECOMES ESTABLISHED ACROSS THE EAST FRIDAY
WITH IT POTENTIALLY BECOMING REINFORCED SOME SATURDAY INTO SUNDAY.
AS TROUGHING SETTLES INTO THE PACIFIC NORTHWEST, RIDGING SPREADS
EASTWARD AND DISLODGES THE EAST COAST TROUGH. THE PATTERN CONTINUES
TO NOT BE CONDUCIVE IN MAINTAINING A PROLONGED COLD SHOT. HIGH
PRESSURE AT THE SURFACE SETTLES ACROSS THE AREA FOR THE WEEKEND
AFTER A SECONDARY COLD FRONT SLIPS THROUGH SATURDAY NIGHT INTO
SUNDAY. THIS HIGH THEN SHIFTS TO THE EAST MONDAY INTO TUESDAY. A
SOUTHWESTERLY FLOW TAKES OVER EARLY NEXT WEEK WITH A POSSIBLE WARM
FRONT LIFTING NORTHWEST OF OUR AREA LATE MONDAY. AN ELONGATED AREA
OF LOW PRESSURE AND SURFACE COLD FRONT THEN ARRIVES ON TUESDAY,
BEFORE SHIFTING TO OUR EAST BY WEDNESDAY MORNING.

FOR FRIDAY, A POTENTIALLY DYNAMIC SHORT BURST OF RAIN TO SNOW FOR
PARTS OF THE AREA PRIOR TO 14Z. THIS WILL BE COURTESY OF RAPIDLY
FALLING HEIGHTS FROM THE WEST AND A RIBBON OF ENHANCED LOWER LEVEL
FRONTOGENETIC FORCING WITH A SHARP COLD FRONT. THE ARRIVAL OF THE
CAA AND DEEPENING MOMENTUM TRANSFER MAY RESULT IN A BURST OF WIND
ALONG AND BEHIND THE COLD FRONTAL PASSAGE EARLY FRIDAY MORNING. AS
THE FRONT SHIFTS TO THE EAST, STRENGTHENING CAA IN CONJUNCTION
WITH STEEPENING LOW-LEVEL LAPSE RATES WILL LEAD TO GOOD VERTICAL
MIXING UP INTO THE STRONGER WIND FIELD ABOVE THE SURFACE. THIS
WILL RESULT IN A WINDY/BLUSTERY DAY WITH WIND GUSTS TO ABOUT 40
MPH /925 MB TO 850 MB WINDS ARE FORECAST TO BE 40-50 KNOTS/. WE
MAY EVEN NEAR WIND ADVISORY CRITERIA FOR A TIME, ESPECIALLY IF
ENOUGH MIXING BECOMES REALIZED AND SOME BOUNDARY LAYER WARMTH
LINGERS A BIT PRIOR TO AN EVEN STRONGER CAA PUSH IN THE AFTERNOON.
WE WILL CONTINUE TO HIGHLIGHT THE WINDS IN THE HAZARDOUS WEATHER
OUTLOOK. TEMPERATURES FRIDAY MAY TEND TO HOLD STEADY FOR A TIME
EARLY, THEN FALL SOME DURING THE COURSE OF THE DAY DUE TO THE
STRENGTHENING AND DEEPENING CAA. WE GENERALLY BLENDED THE MOS FOR
HIGHS GIVEN THE DIFFERENCE BETWEEN THE GFS AND NAM. THE COLDER AIR
MAY END UP COMING IN FAIRLY QUICKLY, THUS A BLEND FOR NOW. WE
LEANED MORE TOWARD THE QUICKER ARRIVAL OF THE DRIER AIR /I.E NAM/
AS DEEPENING VERTICAL MIXING MAY TEND TO LOWER THE SURFACE DEW
POINTS FASTER.

FOR SATURDAY AND SUNDAY, A BIT BLUSTERY TO START SATURDAY HOWEVER
THE WINDS SHOULD BE SUBSIDING AS HIGH PRESSURE GRADUALLY SETTLES
INTO THE AREA. THE NORTHWEST FLOW MAY RESULT IN SOME FLURRIES OR
SNOW SHOWERS MAINLY ACROSS THE POCONOS INTO NORTHWESTERN NEW JERSEY.
A SECONDARY COLD FRONT LOOKS TO SLIDE ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY AS A SHORT WAVE TRAVELS ALONG THE TAIL END OF THIS
SURFACE FRONT. THIS SHORT WAVE MAINTAINS THE TROUGH SUNDAY BUT IT
DOES NOT APPEAR TO HAVE MUCH IN THE WAY OF ANY IMPACT. THE HIGHS
WERE ADJUSTED DOWN SOME, ESPECIALLY SUNDAY, AS THE CORE OF THE COLD
AIRMASS SETTLES IN.

FOR MONDAY AND TUESDAY, A SOUTHWESTERLY FLOW DEVELOPS AS THE TROUGH
SHIFTS TO THE EAST AND RIDGING MOVES ACROSS THE AREA WITH A WARM
FRONT LIFTING GENERALLY JUST TO OUR NORTHWEST. THIS WILL RESULT IN
WAA STRENGTHENING ACROSS THE REGION MONDAY. THIS WILL TEND TO LEAD
TO THE AIRMASS MODIFYING, BEFORE THE NEXT COLD FRONT APPROACHES ON
TUESDAY WITH SOME COOLING TAKING PLACE. DEPENDING ON THE TIMING OF
THIS FRONT, SOME SHOWERS MAY ARRIVE DURING THE DAY TUESDAY ACROSS
PARTS OF THE AREA. WE MAINTAINED SOME SLIGHT CHC TO LOW CHC POPS
TUESDAY TO ACCOUNT FOR THE ARRIVAL OF THIS COLD FRONT. GIVEN THE WAA
AHEAD OF THIS BOUNDARY, THE MAJORITY OF THE PRECIPITATION SHOULD BE
IN THE FORM OF RAIN.

FOR WEDNESDAY, THE COLD FRONT SHOULD BE EAST OF OUR AREA TO START
THE DAY WITH A COLDER AIRMASS SETTLING IN. GIVEN THE CAA AND A
TIGHTENED PRESSURE GRADIENT FOR A TIME, IT MAY BE ON THE BRISK SIDE
BEFORE HIGH PRESSURE EDGES CLOSER AND REDUCES THE PRESSURE GRADIENT.
THE NORTHWESTERLY FLOW MAY ALLOW FOR AT LEAST SOME FLURRIES TO OCCUR
IN THE NORTHWEST ZONES.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AT 0830Z, IFR CEILINGS WERE BEING REPORTED AT ALL OF OUR TAF SITES
EXCEPT KRDG WHERE THE CEILING WAS AT 1300 FEET. RAIN WAS FALLING IN
OUR REGION AND THERE WAS AN EASTERLY WIND AT MAINLY 10 TO 15 KNOTS.
ISOLATED LIGHTNING STRIKES WERE INDICATED IN NORTHEASTERN MARYLAND,
DELAWARE AND SOUTHERN NEW JERSEY. HOWEVER, THE STRIKES ARE FAR AND
FEW BETWEEN, SO THEIR MENTION HAS NOT BEEN CARRIED IN THE TAFS.

LOW PRESSURE AND A FRONTAL BOUNDARY WILL LIFT FROM SOUTH TO NORTH
THROUGH OUR REGION THIS MORNING. THE FRONTAL PASSAGE WILL BRING AN
END TO THE RAIN ALONG WITH A WIND DIRECTION SHIFT TO THE SOUTHWEST.
WIND SPEEDS ARE FORECAST TO SETTLE AROUND 8 TO 10 KNOTS. CEILING
HEIGHTS ARE FORECAST TO INCREASE GRADUALLY THROUGH THE MID TO LATE
MORNING, RISING INTO THE VFR RANGE FOR THIS AFTERNOON.

MAINLY VFR CONDITIONS ARE ANTICIPATED FOR THIS AFTERNOON AND THIS
EVENING BEFORE A STRONG COLD FRONT FROM THE WEST ARRIVES LATE
TONIGHT. THE FRONT WILL LIKELY BE ACCOMPANIED BY SHOWERS AND A GUSTY
WIND.

OUTLOOK...
FRIDAY AND SATURDAY, A SHARP COLD FRONT QUICKLY SWEEPS EAST OF THE
AREA EARLY FRIDAY MORNING. SOME RAIN AND OR SNOW SHOWERS SHOULD
ACCOMPANY THIS WITH LOCALLY SUB-VFR CEILINGS AND VISIBILITIES FOR A
BRIEF TIME. THE WINDS WILL SHIFT TO WESTERLY AND INCREASE THROUGH
FRIDAY WITH GUSTS TO AROUND 35 KNOTS. THE WINDS WILL DIMINISH SOME
FRIDAY NIGHT AND SATURDAY WITH A SHIFT MORE FROM THE NORTHWEST. A
SECONDARY COLD FRONT MOVES IN SATURDAY NIGHT HOWEVER THIS LOOKS DRY
WITH PERHAPS JUST SOME CLOUDS.

SUNDAY AND MONDAY, A SECONDARY COLD FRONT SETTLES TO THE EAST SUNDAY
MORNING, OTHERWISE VFR AS HIGH PRESSURE SETTLES INTO THE AREA
ALLOWING THE WINDS TO SETTLE.

&&

.MARINE...
WITH THE LOW LEVEL SOUTHEASTERLY JET EXPECTED TO LIFT TO OUR NORTH
EARLY THIS MORNING, WE HAVE DECIDED TO LOWER THE GALE WARNING ON OUR
NORTHERN COASTAL WATERS TO A SMALL CRAFT ADVISORY. WITH THE WARM AIR
BUILDING OVER THE COOL WATER, GALE FORCE WIND GUSTS WERE NOT ABLE TO
MIX TO THE WATER'S SURFACE.

THE SMALL CRAFT ADVISORY WILL BE EXTENDED ON OUR OCEAN WATERS
THROUGH 600 AM FRIDAY, MAINLY FOR WAVE HEIGHTS IN THE 5 TO 6 FOOT
RANGE. HOWEVER, GUSTS TO 25 KNOTS REMAIN POSSIBLE THERE. MEANWHILE,
THE POTENTIAL FOR 25 KNOT GUSTS ON DELAWARE BAY WILL CONTINUE TO
DIMINISH. AS A RESULT, THE SMALL CRAFT ADVISORY HAS BEEN
DISCONTINUED FOR THE BAY.

A SHARP COLD FRONT SWEEPS TO OUR EAST FRIDAY MORNING. WHILE THERE
ARE SOME TIMING DIFFERENCES AMONG THE GUIDANCE REGARDING THE TRUE
COLDER AIR ARRIVING, THE CAA WILL BE STRENGTHENING AND DEEPENING
THROUGH THE DAY FRIDAY. AS THIS OCCURS, THE LOW-LEVEL LAPSE RATES
STEEPEN SUBSTANTIALLY ALLOWING DEEPER MIXING TO OCCUR. THIS COULD
RESULT IN SURFACE GUSTS TO 40 KNOTS, AND THEREFORE THE GALE WATCH
REMAINS IN EFFECT FOR FRIDAY. THE STRONG OFFSHORE WINDS MAY RESULT
IN BLOW-OUT TIDES, THEREFORE A LOW WATER ADVISORY MAY BE NEEDED FOR
FRIDAY. THERE COULD BE SOME GALE FORCE GUSTS LINGERING INTO FRIDAY
NIGHT FOR A TIME, HOWEVER THE WINDS MAY LESSEN ENOUGH THEREFORE
WE DECIDED NOT TO EXTEND THE GALE WATCH ATTM. THE WINDS WILL THEN
LESSEN SOMEWHAT SATURDAY, BUT SHOULD STILL REACH ADVISORY CRITERIA.
THEY WILL THEN LOWER SATURDAY NIGHT AND SUNDAY AS THE CAA WEAKENS
SOME DESPITE A SECONDARY COLD FRONT SLIDING THROUGH. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA LATER SUNDAY AND MONDAY.

&&

.TIDES/COASTAL FLOODING...
LOW PRESSURE AND A FRONTAL BOUNDARY WILL LIFT FROM SOUTH TO NORTH
THROUGH OUR REGION THIS MORNING. THE FRONTAL PASSAGE WILL CAUSE THE
ONSHORE WIND TO SHIFT TO THE SOUTHWEST. THE WIND SHIFT WILL LIKELY
OCCUR IN TIME TO PREVENT ANY MINOR TIDAL FLOODING FROM DEVELOPING
ALONG THE DELAWARE COAST AND MUCH OF THE NEW JERSEY COAST. HOWEVER,
THE ONSHORE FLOW MAY PERSIST JUST LONG ENOUGH TO PRODUCE SOME SPOTTY
MINOR TIDAL FLOODING IN MONMOUTH COUNTY AND MIDDLESEX COUNTY. IT
DOES NOT APPEAR AS THOUGH THE MINOR FLOODING WOULD BE VERY
WIDESPREAD IF IT OCCURS. ALSO, IT WOULD BE JUST INTO THE MINOR
CATEGORY SO WE WILL NOT ISSUE AN ADVISORY. WE WILL CARRY THE
INFORMATION IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, Jan 12, 4:31 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 AM EST THU JAN 12 2012

NJZ001-007-008-PAZ054-055-060>062-130945-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
431 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN SHOWERS TONIGHT INTO FRIDAY MORNING SHOULD MIX WITH AND
CHANGE TO SNOW BEFORE ENDING. THIS MAY COMBINE WITH FALLING
TEMPERATURES TO PRODUCE LOCALLY SLIPPERY CONDITIONS VERY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WESTERLY WINDS FRIDAY SHOULD GUST TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-015>027-PAZ067>071-
130945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
431 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WESTERLY WINDS FRIDAY SHOULD GUST TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-130945-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
431 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

POCKETS OF MINOR TIDAL FLOODING IS POSSIBLE WITH THIS MORNINGS
HIGH TIDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WESTERLY WINDS FRIDAY SHOULD GUST TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-130945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
431 AM EST THU JAN 12 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

A STRONG OFFSHORE WIND FRIDAY MAY RESULT IN BLOWOUT TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-130945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
431 AM EST THU JAN 12 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

A STRONG OFFSHORE WIND FRIDAY MAY RESULT IN BLOWOUT TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
January 12, 5:50 AM EST to 11:34 AM EST
Where
New Castle County, Coochs Bridge to 0.67 mi W of Bear
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.630, -75.730

The Christina River at Coochs Bridge had moderate flooding and was above its 10.5 foot flood stage from 550 a.m. EST through 1134 a.m. EST on the 12th. It crested at 11.8 feet at 845 a.m. EST on the 12th. Event precipitation totals included 2.04 inches in Newark, 1.98 inches in Hockessin, 1.50 inches in Glasglow, 1.19 inches in Middletown and 1.09 inches at the New Castle County Airport.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360902.